Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 45, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 10, 2009, 10:36 AM CDT for 6 counties in Tennessee. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2009, 10:36 AM CDT (15:36 UTC)
- Expired
- Apr 10, 2009, 11:30 AM CDT
- In force
- 54 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Chester County, TN, Decatur County, TN, Hardeman County, TN, Hardin County, TN, Henderson County, TN, McNairy County, TN
The radar
The Memphis radar (KNQA), 127 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 8:53 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 3.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:06 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 10, 9:06 AM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 906 AM CDT FRI APR 10 2009 .DISCUSSION... SEVERE WEATHER EVENT UNDERWAY ACROSS THE MID SOUTH AS COLD FRONT AND UPPER LOW MOVE THROUGH THE AREA. THUNDERSTORMS HAVE ALREADY FORMED ALONG THE FRONT NEAR THE MISSISSIPPI RIVER AND WILL CONTINUE TO RACE EAST AND POTENTIALLY BECOME SEVERE. ADDITIONAL THUNDERSTORMS SHOULD BACKBUILD INTO NORTH MISSISSIPPI OVER THE NEXT COUPLE OF HOURS. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE WITH ANY SEVERE STORM. TORNADO WATCH NOW OUT THROUGH 4PM CDT FOR WEST TENNESSEE WITH ADDITIONAL WATCHES LIKELY INTO NORTH MISSISSIPPI LATER THIS MORNING. UPDATES ALREADY SENT. JLH && .PREV DISCUSSION... /ISSUED 632 AM CDT FRI APR 10 2009/ UPDATE... UPDATED AVIATION DISCUSSION FOR 12Z TAFS. DISCUSSION... /ISSUED 252 AM CDT FRI APR 10 2009/ BROKEN LINE OF SHOWERS AND THUNDERSTORMS CURRENTLY LOCATED EASTERN SECTIONS OF THE CWA WILL CONTINUE TO PUSH EAST THIS MORNING. THE LINE IS ASSOCIATED WITH A LOW PRESSURE SYSTEM THAT IS MOVING THROUGH THE REGION. EXPECT THE LINE OF SHOWERS AND THUNDERSTORMS TO CONTINUE TO GRADUALLY WEAKEN AS THE MORNING PROGRESSES AS IT PUSHES FURTHER EAST. HOWEVER BY AFTERNOON...THERE COULD BE SOME REDEVELOPMENT ACROSS WEST TENNESSEE NEAR THE TENNESSEE RIVER AND NORTHEAST MISSISSIPPI. A FEW OF THESE STORMS COULD BECOME SEVERE. SYSTEM CLEARS OUT BY TONIGHT AS SFC HIGH PRESSURE BEGINS TO BUILD INTO THE MIDSOUTH. EXPECT CLEARING SKIES AND COOLER TEMPERATURES. LOWS WILL BE IN THE MID TO UPPER 40S. UPPER RIDGE WILL BEGIN MOVING OVER THE MIDSOUTH BY LATE SATURDAY INTO SATURDAY NIGHT AS THE SFC HIGH PUSHES EAST INTO THE OHIO VALLEY. EXPECT TEMPERATURES TO GRADUALLY WARM DURING THIS TIME PERIOD AS SFC WINDS EVENTUALLY TURN AROUND TO THE SOUTH. HIGHS ON SATURDAY WILL BE IN THE MID 60S BUT BY SUNDAY HIGHS WILL JUMP UP INTO THE UPPER 60S INTO THE LOWER 70S. SUNDAY NIGHT INTO MONDAY NIGHT...GFS IS FASTER WITH THE DEVELOPMENT AND MOVEMENT OF A LOW PRESSURE SYSTEM IN THE SOUTHERN PLAINS. THE LOW IS FORECAST TO TRACK NORTHEAST INTO ARKANSAS AND EVENTUALLY INTO MISSOURI. THIS COULD PROVIDE THE POTENTIAL FOR SEVERE WEATHER SUNDAY NIGHT INTO MONDAY FOR THE MIDSOUTH. THE SYSTEM SHOULD PUSH EAST BY MONDAY EVENING. HIGH PRESSURE WILL BUILD INTO THE MIDSOUTH TUESDAY THROUGH WEDNESDAY. EXPECT NEAR NORMAL TEMPERATURES WITH MOSTLY CLEAR TO PARTLY CLOUDY CONDITIONS. ANOTHER COLD FRONT WILL SWING THROUGH THE MIDSOUTH WEDNESDAY NIGHT INTO THURSDAY AND WILL BRING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE CWA. KRM AVIATION... 12Z TAFS MVFR CEILINGS CAN BE EXPECTED AT ALL TAF SITES THIS MORNING... ENDING WEST TO EAST WITH KJBR BECOMING VFR BY 13Z...KMEM AROUND 15Z...AND KTUP BY 19Z. EVERYWHERE WILL BE VFR BY 19Z THROUGH ABOUT 03Z BEFORE MVFR CONDITIONS SLOWLY MOVES INTO THE AREA NW TO SE. MUCH UNCERTAINTY REMAINS ABOUT REDEVELOPMENT OF TSRA/SHRA THIS MORNING...BUT DOES APPEAR TO BE A POSSIBILITY THROUGH 15-16Z AT KMEM AND KMKL... AND THROUGH 19Z AT KTUP. KEPT VCTS TO SHOW THIS POTENTIAL AT THESE SITES. KJBR MAY HAVE VCSH FOR MUCH OF THE DAY...THROUGH 00Z. WINDS WILL INCREASE AND SHIFT FROM THE SOUTH AND SOUTHWEST TO THE WEST BY 18Z THEN TO THE NORTHWEST AND NORTH AFTER 00Z. SUSTAINED 15-22 KTS WITH GUSTS AROUND 30 KTS CAN BE EXPECTED 15-00Z AT ALL TAF LOCATIONS. WINDS WILL DIMINISH 8-13 KTS AFTER 00Z. MBS && .AVIATION... && .PRELIMINARY POINT TEMPS/POPS... MEM 67 47 64 47 / 60 10 0 10 MKL 68 44 62 41 / 60 10 0 10 JBR 63 44 62 45 / 30 10 0 10 TUP 73 48 64 43 / 60 10 0 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 10, 9:03 AM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 903 AM CDT FRI APR 10 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111615- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 903 AM CDT FRI APR 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI TODAY. THERE WILL BE THE THREAT FOR DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. THIS THREAT WILL REMAIN EAST OF THE MISSISSIPPI RIVER AND EFFECT AREAS OF FAR WEST TENNESSEE AND NORTHWEST MISSISSIPPI BETWEEN 8 AM AND 12 PM CDT AND PORTIONS OF WEST TENNESSEE NEAR THE TENNESSEE RIVER AND NORTHEAST MISSISSIPPI BETWEEN 10 AM AND 2 PM CDT. PLEASE REPORT ALL OCCURRENCES OF SEVERE WEATHER INCLUDING WIND DAMAGE...HAIL LARGER THAN PENNIES...AND TORNADOES TO THE NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS TENNESSEE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER LOW PRESSURE SYSTEM WILL MOVE INTO THE MID SOUTH SUNDAY NIGHT INTO MONDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP IN ASSOCIATION WITH THE SYSTEM. SOME STORMS THAT DEVELOP COULD BECOME STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOW REQUESTED FOR AREAS EAST OF THE MISSISSIPPI RIVER INCLUDING WEST TENNESSEE AND NORTH MISSISSIPPI. JLH
In the hours before
Special weather statement, Apr 10, 9:36 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 936 AM CDT FRI APR 10 2009 TNZ019-020-048-050-051-101515- CROCKETT TN-LAUDERDALE TN-GIBSON TN-HAYWOOD TN-DYER TN- 936 AM CDT FRI APR 10 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CROCKETT COUNTY IN NORTHWEST TENNESSEE... SOUTHEASTERN DYER COUNTY IN NORTHWEST TENNESSEE... WESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE... NORTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... EASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES SOUTHEAST OF BRADLEYTOWN TO RIPLEY AT 936 AM CDT...MOVING EAST AT 30 MPH. THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CROCKETT...DYER...GIBSON...HAYWOOD AND LAUDERDALE COUNTIES...INCLUDING LOCATIONS NEAR DYERSBURG AND RIPLEY...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1015 AM CDT. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Apr 10, 9:43 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 943 AM CDT FRI APR 10 2009 MSZ001>003-008-TNZ089-101515- DE SOTO MS-BENTON MS-MARSHALL MS-TATE MS-FAYETTE TN- 943 AM CDT FRI APR 10 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHWESTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI... EASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI... NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... EASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI... SOUTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHEAST OF LEWISBURG AT 943 AM CDT... MOVING NORTHEAST AT 55 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN BENTON...DESOTO...FAYETTE...MARSHALL AND TATE COUNTIES... INCLUDING LOCATIONS NEAR HERNANDO AND OLIVE BRANCH...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1015 AM CDT. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, Apr 10, 10:19 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1019 AM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HAIL 14 W LEXINGTON 35.65N 88.64W
04/10/2009 M0.75 INCH MADISON TN TRAINED SPOTTER
&&
JABLocal storm report, Apr 10, 10:27 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1027 AM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 AM HAIL HUNTINGDON 36.01N 88.41W
04/10/2009 M1.00 INCH CARROLL TN EMERGENCY MNGR
1021 AM HAIL HUNTINGDON 36.01N 88.41W
04/10/2009 M0.75 INCH CARROLL TN EMERGENCY MNGR
&&
JEBLocal storm report, Apr 10, 10:33 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1033 AM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HAIL 14 W LEXINGTON 35.65N 88.64W
04/10/2009 M0.75 INCH MADISON TN TRAINED SPOTTER
1021 AM HAIL HUNTINGDON 36.01N 88.41W
04/10/2009 M1.00 INCH CARROLL TN EMERGENCY MNGR
1021 AM HAIL HUNTINGDON 36.01N 88.41W
04/10/2009 M0.75 INCH CARROLL TN EMERGENCY MNGR
1021 AM HAIL LEXINGTON 35.65N 88.39W
04/10/2009 M0.75 INCH HENDERSON TN LAW ENFORCEMENT
&&
JEBLocal storm report, Apr 10, 10:34 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1034 AM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HAIL 14 W LEXINGTON 35.65N 88.64W
04/10/2009 M0.75 INCH MADISON TN TRAINED SPOTTER
1032 AM HAIL HOLLOW ROCK 36.04N 88.27W
04/10/2009 E1.75 INCH CARROLL TN TRAINED SPOTTER
HAIL RANGED FROM PENNY TO GOLFBALL SIZE
&&
JABThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 1:02 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Panola, Tate, Union | 58 min |
| Apr 10, 1:36 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Prentiss, Tippah, Union | 54 min |
| Apr 10, 1:42 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 63 min |
| Apr 10, 2:33 AM CDT | Severe Thunderstorm Warning | MEG | Monroe | 57 min |
| Apr 10, 3:25 AM CDT | Severe Thunderstorm Warning | MEG | Monroe | 23 min |
| Apr 10, 9:49 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall | 41 min |
| Apr 10, 10:27 AM CDT | Severe Thunderstorm Warning | MEG | Benton | 48 min |
| Apr 10, 11:16 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tippah | 44 min |
| Apr 10, 11:30 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Pontotoc, Union, Yalobusha | 60 min |
| Apr 10, 11:40 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tishomingo | 50 min |
| Apr 10, 11:46 AM CDT | Severe Thunderstorm Warning | MEG | Lee, Prentiss, Union | 44 min |
| Apr 10, 11:47 AM CDT | Tornado Warning | MEG | Alcorn, Tishomingo | 43 min |
| Apr 10, 12:09 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 66 min |
| Apr 10, 12:25 PM CDT | Severe Thunderstorm Warning | MEG | Prentiss, Tishomingo | 28 min |
| Apr 10, 12:28 PM CDT | Tornado Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 35 min |
| Apr 10, 12:28 PM CDT | Tornado Warning | MEG | Prentiss, Tishomingo | 24 min |
| Apr 10, 1:07 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 47 min |
| Apr 10, 1:13 PM CDT | Wind Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 6 hr |
| Apr 9, 11:58 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Lauderdale, Obion | 47 min |
| Apr 10, 12:19 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Lauderdale, Shelby, Tipton | 41 min |
| Apr 10, 12:43 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Lauderdale, Obion | 49 min |
| Apr 10, 12:58 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Lauderdale, Shelby, Tipton | 37 min |
| Apr 10, 1:10 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Dyer, Gibson, Weakley | 28 min |
| Apr 10, 9:38 AM CDT | Severe Thunderstorm Warning | MEG | Carroll | 52 min |
| Apr 10, 9:47 AM CDT | Severe Thunderstorm Warning | MEG | Obion, Weakley | 28 min |
| Apr 10, 9:51 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry | 39 min |
| Apr 10, 9:56 AM CDT | Tornado Warning | MEG | Carroll, Henry | 49 min |
| Apr 10, 10:02 AM CDT | Tornado Warning | MEG | Obion | 13 min |
| Apr 10, 10:22 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Decatur, Henderson, Madison | 38 min |
| Apr 10, 10:34 AM CDT | Severe Thunderstorm Warning | MEG | Henry | 13 min |
| Apr 10, 10:40 AM CDT | Flash Flood Warning | MEG | Decatur | 3 hr |
| Apr 10, 11:01 AM CDT | Severe Thunderstorm Warning | MEG | Decatur | 29 min |
| Apr 10, 11:07 AM CDT | Tornado Warning | MEG | McNairy | 53 min |
| Apr 10, 11:12 AM CDT | Tornado Warning | MEG | Decatur, Hardin | 33 min |
| Apr 10, 11:19 AM CDT | Tornado Warning | MEG | Hardin, McNairy | 41 min |
| Apr 9, 10:58 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Randolph | 47 min |
| Apr 9, 11:27 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Mississippi, Poinsett | 48 min |
| Apr 9, 11:40 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 34 min |
| Apr 9, 11:42 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 48 min |
| Apr 10, 12:13 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi | 32 min |
| Apr 10, 12:28 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.